08 Opioid overdose Copy 4The National Institutes of Health classifies the misuse and addiction to opioids as a national crisis. A mayoral proclamation issued last week observed that people who have substance addictions can accidentally overdose on prescription opioids.

Opiates include morphine, heroin, fentanyl, tramadol and methadone. Overdose symptoms include breathing problems and unconsciousness. Fayetteville police and firefighters have used naloxone nasal spray to treat opioid emergencies, saving hundreds of lives over the last four years.

Naloxone, also known by the trade name NarcanĀ®, is given right away but does not take the place of emergency medical care. Emergency help is needed right away after a dose of the nasal spray is administered, even if the person wakes up, as symptoms may return.

Opioid overdose information is available at www.cdc.gov/drugoverdose/pdf/patients/Preventing-an-Opioid-Overdose-Tip-Card-a.pdf or by calling 911 if you suspect someone is overdosing.

Latest Articles

  • Fort Bragg names Family of the Year
  • Committee proposes methods to improve police training, community relations
  • National education nonprofit, DOD STEM launch College Readiness Program at Terry Sanford High School
  • MU professor earns one of Army's highest civilian honors
  • FTCC offers update on student loan repayment amid COVID-19
  • The art of contentment

 

Login/Subscribe